bruised/painful and swollen knees

lynnemarie1123
lynnemarie1123 Member Posts: 295
edited 1. Aug 2013, 03:51 in Living with Arthritis archive
hi All,

I have seronegative unspecified arthritis. and have been trundling along fine on my sulfa meds and odd anti inflam when required. I have stepped up my exersize regime a few months ago as we are due to go to Turkey next month. - my knees have become v v v painful and bruised. - do we think its my arthur and what is the best course of action. I must be having a flare too as mornings have become v painful again - so gone back to taking painkillers and diflofenic.

not due to see consultant until end of Sept - but thats a another story!! :(

any advice would be gratefully recievied x

cheers

Lynne x

Comments

  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Oh this sounds like me a few years back. My initial diagnosis was 'inflammatory arthritis' and I was started on sulph, then meth etc etc. One thing guaranteed to make my knees hotter, swollen and more painful was exercise of any sort, standing still for longer than a few minutes and hydrotherapy would render me marooned on the sofa for 48 hours after, fun it was all not.

    I recall being told that our joints perceive some form of danger when we're exercising and so they protect themselves with producing extra fluid etc. Exercising is a good idea but it may be time to consider reducing the amount, the effort and maybe changing the type to something less weight-bearing e.g. cycling or swimming (although when leaving the water you may well feel the impact of gravity, that's where I went wrong with hydro, I should have stayed in all the time! :lol: ) DD
  • lynnemarie1123
    lynnemarie1123 Member Posts: 295
    edited 30. Nov -1, 00:00
    Thanks for that - I went swimming yesterday x is it right that they bruise and why is that? x
  • barbara12
    barbara12 Member Posts: 21,257
    edited 30. Nov -1, 00:00
    Hello Lynne and welcome
    Sorry I cant offer much help, apart from I know of people on here that get a steroid injection when going on there hols...so its worth asking your GP or Rheumy.
    I hope you can get some relief and enjoy your holiday xx
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    I bruised like a good 'un when I started the sulph, this lasted for about 6 - 8 weeks then faded. My bloods showed that all was well but bruising was one of the side effects of the med. How long have you been taking sulph and what dose have you reached? I think I'm right in saying that my bruising didin't begin until I was on four per day (but that was back in 2002 and to be honest I cannot clearly remember. :oops: ) Are you having regular bloods? DD
  • lynnemarie1123
    lynnemarie1123 Member Posts: 295
    edited 30. Nov -1, 00:00
    Been on 4 a day for years!!!!!! - I had a similar attack last summer when I was doing 50 day shred!!! - but as soon as I stopped doing it they recovered - mentioned it to consultant in Nov - my last appt! they agreed to see me again in 4 months (instead of 6) due to having problems!! - 8 months on still havent got to see them!!! appointment isnt until end of sept!! - I am not a happy bunny :( xxx

    Had a bad flare just after xmas with my back etc - recovered from that then this now!! - tbh I am scared!! my hands have started to being effected and previously they were fine. - previous effected joints are Jaw, back, elbow (had a op) - ankle was the first had steriod injection in that about 15 years ago it isnt any longer painful but bruising has remained!

    I just wonder why the joints bruise as well as swell and painful??
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    I bruise very easily, I think that's an on-going side effect of the meds I take; I am on a triple therapy plus some other stuff too. All it takes is a light knock and there's a lovely splodge of blue etc the next day. Sometimes the bruises appear from nowhere but all my bloods are fine. DD

Who's Online

9
9 Guests